Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jan 11, 2012, 5:05 AM EST. It took effect at Jan 11, 2012, 7:00 PM EST. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 5:05 AM EST (10:05 UTC)
- In effect from
- Jan 11, 2012, 7:00 PM EST
- Expired
- Jan 14, 2012, 4:00 AM EST
- In force
- 57 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 10:41 PM EST, 6 hours 24 minutes earlier.
Area forecast discussion, Jan 10, 10:41 PM EST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 06Z TAFS
NATIONAL WEATHER SERVICE MARQUETTE MI
1041 PM EST TUE JAN 10 2012
.SYNOPSIS...
WATER VAPOR IMAGERY/RUC ANALYSIS AND 12Z RAOBS SHOW A RIDGE BUILDING
INTO WRN CANADA WITH 12HR 500MB HEIGHT RISES UPWARDS OF 210M INTO
THE YUKON. THIS IS FORCING A SHORTWAVE SHARPLY SSE TOWARD THE NRN
ROCKIES. DOWNSTREAM...FLOW IS NEARLY ZONAL ACROSS THE NRN PLAINS AND
BECOMES NW ACROSS THE GREAT LAKES ON THE BACKSIDE OF ERN CANADA
TROF. A SRN STREAM IS EVIDENT WITH A WELL-DEFINED SHORTWAVE OVER ERN
TX. ONGOING WAA REGIME OVER THE UPPER LAKES (12Z 850MB TEMP AT KINL
WAS 2C WHILE CYPL WAS -9C) IS PRODUCING CLOUD COVER AND PCPN IN A
SWATH FROM CNTRL MANITOBA ACROSS ONTARIO AND MUCH OF LAKE SUPERIOR.
W EDGE OF THE SNOW HAS EXTENDED FROM ROUGHLY THUNDER BAY ONTARIO TO
JUST N OF WHITEFISH BAY. FARTHER W...MOSTLY SUNNY SKIES ACROSS W AND
SCNTRL UPPER MI HAS ALLOWED TEMPS TO RISE WELL ABOVE NORMAL INTO THE
LOW/MID 40S ONCE AGAIN. OVER THE NEXT 48HRS...THE UPPER GREAT LAKES
WILL BE AFFECTED BY THE SHARPLY DIGGING NRN STREAM SHORTWAVE WHICH
WILL EVOLVE INTO A CLOSED MID LEVEL LOW IN THE AREA FROM THE MID
MISSISSIPPI VALLEY TO LOWER LAKES/UPPER OHIO VALLEY REGION. FARTHER
DOWN THE LINE...IT APPEARS THE PERSISTENT POSITIVE AND SOMETIMES
SIGNIFICANTLY POSITIVE AO OF THIS COLD SEASON WILL TREND TOWARD
NEGATIVE. SO...THERE SHOULD BE AT LEAST A TEMPORARY TREND TOWARD
MORE TYPICAL WINTER CONDITIONS OVER THE NEXT 2-3 WEEKS WITH THE
POTENTIAL FOR STRONGER INTRUSIONS OF ARCTIC AIR THAN WE HAVE SEEN SO
FAR THIS COLD SEASON.
&&
.SHORT TERM /TONIGHT AND WED/...
QUIET WEATHER WILL BE THE RULE THRU THE FIRST PART OF THE SHORT TERM
AS MAIN WAA/ISENTROPIC ASCENT REGIME TO THE N AND E SHIFTS E...AND
DRY AIR EVIDENT UPSTREAM ON THIS MORNINGS 12Z SOUNDINGS DOMINATES
THE AREA. ONE CONCERN WOULD BE THE POSSIBILITY OF A LOW STRATUS DECK
DEVELOPING AS DWPTS UPSTREAM TO THE S AND W ARE RISING INTO THE 30S.
WILL BE SOMETHING TO MONITOR DURING THE NIGHT. OTHERWISE...MILD
AIRMASS AND PRECIPITABLE WATER RUNNING 150-220PCT OF NORMAL WILL
LIMIT TEMP DROP TONIGHT. MIN TEMPS IN MOST AREAS WILL BE HIGHER THAN
THE NORMAL HIGH TEMPS FOR EARLY/MID JAN.
WITH ENERGY AND COLD AIR DIVING SHARPLY S THRU THE PLAINS WED INTO
THU...LEANED TOWARD THE SOLUTIONS (ECWMF/GEM) SHOWING A SLOWER AND
MORE SOUTHERLY TRACK OF NRN SFC LOW THAT EVENTUALLY MERGES WITH
ANOTHER LOW LIFTING TOWARD THE CNTRL GREAT LAKES. AS A RESULT...
PUSHED BACK ONSET OF -SN ACROSS THE W AND N DURING THE DAY WED. BEST
SNOW POTENTIAL WILL BE OVER THE W LATE IN THE AFTN IN DEVELOPING
LOW-LEVEL CYCLONIC FLOW UNDERNEATH IMPROVING LOW-MIDLEVEL
FRONTOGENESIS. WITH 850MB TEMPS ONLY DROPPING TO -5C BY EVENING...
PROBABLY WON'T SEE ANY LAKE ENHANCEMENT THRU LATE AFTN. HAVE THUS
LIMITED SNOW ACCUMS TO AROUND 1 INCH WED. AT THE ONSET...MAY SEE
RAIN OR RAIN/SNOW MIX...BUT THAT SHOULD BE SHORT LIVED AS COLUMN
QUICKLY COOLS. GIVEN THE DELAYED ONSET OF MORE SIGNIFICANT PCPN...
OPTED TO PUSH BACK WINTER STORM WATCH START TIME TO 00Z THU.
.LONG TERM /WED NIGHT THROUGH NEXT TUESDAY/...
A 500MB TROUGH WILL CONTINUE TO DIG SOUTHEASTWARD WEDNESDAY NIGHT
INTO THURSDAY AS A WEAK SURFACE LOW CROSSES CENTRAL LAKE MICHIGAN
AND MERGES WITH A STRONGER LOW TRAVELING UP THE APPALACHIANS. THERE
HAS BEEN FAIRLY GOOD CONSISTENCY BETWEEN THE NAM...GFS...AND ECWMF
THAT A BAND OF FRONTOGENESIS FOCUSED AROUND 700MB WILL PRODUCE LIGHT
TO MODERATE SNOW OVER WESTERN AND CENTRAL UPPER MICHIGAN WEDNESDAY
NIGHT INTO EARLY THURSDAY MORNING. THE CURRENT THOUGHT IS THAT THE
MAIN SHIELD OF SNOW SHOULD TAKE HOLD NEAR IRONWOOD AROUND 00Z
THURSDAY...AND SPREAD EASTWARD OVERNIGHT.
QPF WITH THIS BAND WILL GENERALLY FALL WITHIN THE 0.15 TO 0.25 INCH
RANGE. NORTH WINDS WILL ALLOW FOR LAKE ENHANCEMENT IN THE
ELEVATED TERRAIN ACROSS THE WESTERN HALF OF THE CWA. INITIAL DEW
POINT DEPRESSIONS AT 700MB AHEAD OF THE MAIN BAND OF SNOW SHOULD
POSE LITTLE ISSUE WITH QPF TOTALS ACROSS THE AFFECTED AREA.
HOWEVER...TEMPERATURES IN THE LAYER OF MAXIMUM ASCENT WILL BE LESS
THAN FAVORABLE FOR HIGHER SNOW TOTALS AS THE COLDEST LOW LEVEL AIR
LAGS THE HEAVIEST SNOW BY ABOUT 6 HOURS. WITH TEMPERATURES IN THE -6
TO -9C RANGE AND MAXIMUM RISING MOTION LOCATED IN THE LOWEST 1
KM...SNOW RATIOS WILL BE AROUND 15:1. AS COLDER AIR ADVECTS INTO THE
AREA DURING THE EARLY MORNING...RATIOS SHOULD SLOWLY INCREASE TO
AROUND 20:1. 2 TO 4 INCHES SHOULD BE A REASONABLE TOTAL
OVERNIGHT AWAY FROM LAKE AND TERRAIN ENHANCEMENT. IN THE HIGHER
TERRAIN IN THE WEST...4 TO 7 INCHES SHOULD FALL.
BY THURSDAY MORNING...THE NEWLY MERGED LOW PRESSURE WILL BE LOCATED
NEAR WESTERN LAKE ERIE. THE WESTERN COUNTIES SHOULD BEGIN TO SEE A
TRANSITION FROM SYSTEM TO LAKE EFFECT SNOW THROUGHOUT THE MORNING.
THE 12Z RUN OF THE GFS HAS COME INTO BETTER AGREEMENT WITH THE
GENERALLY CONSISTENT ECWMF ON KEEPING THE BAND OF LIGHT TO MODERATE
SNOW ACROSS CENTRAL AND EASTERN PORTIONS OF UPPER MICHIGAN. MOST
AREAS AWAY FROM LAKE EFFECT SNOW BELTS FAVORED BY NORTHERLY WINDS
CAN EXPECT A STEADY ACCUMULATION OF 4 TO 6 INCHES THROUGHOUT THE
DAY. NEAR LAKE SUPERIOR...LAKE ENHANCEMENT MAY ADD AN ADDITIONAL 2
TO 4 INCHES. ALSO...TERRAIN INFLUENCES IN BARAGA AND MARQUETTE
COUNTIES COULD ADD ANOTHER 2 TO 4 INCHES. DECIDED TO GO WITH A
WINTER STORM WATCH STARTING LATE WEDNESDAY NIGHT AND RUNNING THROUGH
FRIDAY MORNING AS HEAVY SNOW ACCUMULATIONS ARE A DISTINCT
POSSIBILITY IN THE HIGH TERRAIN. WHILE PORTIONS OF ALGER AND LUCE
COUNTIES WILL SEE LAKE ENHANCEMENT OF THE SNOW...TEMPERATURES IN THE
SNOW GROWTH ZONE WILL BE BETWEEN -5 AND -10C.
IN ADDITION TO THE SNOWFALL...MAXIMUM TEMPERATURES ON THURSDAY COULD
BE EARLY IN THE MORNING...ESPECIALLY FOR THE WESTERN HALF OF THE
CWA...AS COLD AIR ADVECTION REMAINS PERSISTENT THROUGHOUT THE DAY.
THURS NIGHT AND FRIDAY...
STILL A GOOD PORTION OF UNCERTAINTY DURING THIS PERIOD OF THE
FORECAST...AS MODELS CONTINUING TO HAVE ISSUES HANDLING THE UPPER
FEATURES AND THUS THE SFC FEATURES. 00Z ECMWF HAD FAIRLY STRONG
SUPPORT FROM IT/S ENS MEAN WITH THE TRACK/POSITION OF THE SFC LOW
AND UPPER LVL FEATURES...WHICH CONTINUES TO SUPPORTED BY LATER
ARRIVING 12Z ECMWF. 12Z GFS HAS TRENDED FARTHER SE WITH THE UPPER
LVL AND SFC FEATURES FOR THE THURS NIGHT PERIOD...THEN DIVERGES
HEADING INTO FRI WITH A FARTHER N AND WRAPPED UP UPPER LOW. HPC
PREFERENCE IS TOWARDS THE 00/12Z ECMWF AND HAVE FOLLOWED THAT SOLN
FOR THE THURS NIGHT INTO FRI PERIOD.
OVER THE SCNTRL AND E...SYNOPTIC PCPN CONTINUING INTO THURS NIGHT AS
THE SYSTEMS MERGE AND THE UPPER LOW STARTS TO PUSH NE BETWEEN THE
LOWER GREAT LKS AND OHIO VALLEY. BUMPED POPS UP TO DEFINITE
CATEGORY...AS MODELS HAVE TRENDED TOWARDS THAT WIDESPREAD SNOW
OCCURRING THERE. SNOWFALL AMNTS WILL LARGELY DEPEND ON EXACT TRACK
OF THE LOW AND ASSOCIATED UPPER LVL TROWAL LIKE ISENTROPIC ASCENT
FROM 285-305K SFCS OVER THE SE HALF OF THE CWA...BUT NEAR ADVY LVL
SNOW LOOKS LIKELY.
FOLLOWING THE ECMWF/S NNE WINDS WOULD NOT BE A PREFERRED DIRECTION
FOR LK ENHANCEMENT OVER THE FAR E WITH THE LIMITED FETCH...BUT
DEFINITELY WOULD FAVOR THE HIGHER TERRAIN OF NCNTRL UPPER MI. DURING
THIS SAME TIME...LLVL WARM AIR WRAPPING AROUND THE EAST SIDE OF THE
UPPER LOW AND WEST OUT OF SE ONTARIO LEADS TO AN AREA OF ENHANCED
H925-800 WAA AND 270-280K ISENTROPIC ASCENT OVER WRN/CNTRL CWA THURS
EVENING. DEPENDING ON THE EXACT TIMING/POSITIONING...COULD SEE AN
AREA OF VERY HEAVY SNOWFALL WHERE THIS OCCURS. LATEST MODEL TRENDS
SHOW THIS OCCURRING OVER THE HIGHER TERRAIN OF BARAGA/MARQUETTE
COUNTIES...WHICH WILL BE AIDED BY THE UPSLOPE FLOW OFF LK SUPERIOR.
THIS ENHANCED SNOWFALL COMBINED WITH SNOW ON THURS WARRANTS ADDING
BARAGA/MARQUETTE TO THE WS.A.
FARTHER W...NNE CYCLONIC FLOW BEHIND THE SFC LOW LOCATED NEAR SRN LK
HURON AND H850 TEMPS AROUND -14C WILL LEAD ONGOING LES OVER THE WRN
CWA. DEPENDING ON HOW QUICK THE DEEPER MOISTURE DEPARTS ON THURS
NIGHT WILL DETERMINE THE HOW LONG THE HEAVY LES WILL CONTINUE. 00Z
ECMWF WAS ON THE FAST SIDE OF PULLING IT OUT OF THE AREA AND REALLY
DIMINISHING THE SHOWERS BY 12Z FRI WITH INVERSION HEIGHTS FALLING
BELOW 3KFT. THAT BEING SAID...DEEP MOISTURE AND STRONG OMEGA WITHIN
THE DGZ SUPPORTS SLR VALUES APPROACHING 25 TO 1...AND SOME COBB
OUTPUT EVEN HINTS AT 30-1. THIS SHOULD KEEP HEAVY SNOW GOING THROUGH
AT LEAST THE EVENING HRS...WITH ANOTHER 4-6IN POSS.
DRY AIR SHOULD START TO AFFECT THE REST OF THE CWA THROUGH THE DAY
ON FRI...BUT THE EXACT TIMING IS UP IN THE AIR AT THIS POINT. 12Z
GFS STILL HOLDS ON TO THE MOISTURE...WHERE THE 00Z ECMWF DRIES
THINGS UP QUICKLY WITH THE APPROACHING SFC RIDGE. PLAN TO PLAY THE
MIDDLE GROUND AT THIS POINT AND KEEP HIGHER CHANCE OVER THE WEST
NEAR LK SUPERIOR AND LIKELYS OVER THE E...THEN TREND DOWN SOME IN
THE AFTN.
DAYS 4 THROUGH 7 /FRI NIGHT THROUGH NEXT TUESDAY/...
WITH UPPER TROUGH EXITING THE AREA AND SFC RIDGE BUILDING OVER THE
AREA ON FRI NIGHT...DECREASING TREND IN LES POPS EXPECTED OVER THE
CWA FRI NIGHT. LES LINGERING INTO SAT WILL DEPEND ON THE STRENGTH OF
THE DRY AIR AND TRENDED TOWARDS THE DRIER SIDE BASED OFF THE
PREFERENCE TOWARDS THE ECMWF.
MODELS FAIRLY CONSISTENT ON THE NEXT SHORTWAVE DROPPING THROUGH THE
NW FLOW ALOFT ON SAT INTO SAT NIGHT...BUT SHOULD DIVE SW OF THE AREA
AND THROUGH THE UPPER/CNTRL MISS VALLEY. THAT BEING SAID...THERE ARE
SOME HINTS OF NRN ENERGY DEVELOPING A WEAK SFC LOW THAT MOVES ALONG
THE US/CANADA BORDER SAT NIGHT. BEST PCPN CHANCES WOULD BE OVER LK
SUPERIOR IF THAT OCCURS AND WILL KEEP CHANCES THERE. ADDITIONAL
MOISTURE WITH THIS NRN WAVE COULD BE ENOUGH TO DEVELOP LIGHT LES
WITH THE WNW WINDS ON SUN...SO DID TREND POPS UP TO THE LOW CHANCE
CATEGORY FOR THOSE FAVORED LOCATIONS.
UPPER RIDGE STARTS TO BUILD OVER THE AREA ON SUN AFTN AND CONTINUE
INTO MON. AS THE HIGH PUSHES OFF TO THE E ON SUN AND LOW BEGINS TO
DEVELOP IN THE NRN ROCKIES...EXPECT WINDS TO SHIFT MORE OUT THE SW
AND LEAD TO WAA ALOFT FOR SUN NIGHT INTO MON. HAVE TRENDED TEMPS UP
ON MON...AS H850 TEMPS RISE TOWARDS -1C AND SHOULD LEAD TO ABOVE
NORMAL TEMPS. BROAD SFC TROUGH WILL SLIDE ACROSS THE AREA ON MON
NIGHT...WHICH IS MUCH SLOWER/WEAKER THAN YEST RUNS...AND LEAD TO
COOLING H850 TEMPS THROUGH THE DAY TUES. DIFFERENCES IN TIMING OF
ARRIVAL OF COLDER AIR ON TUES...LEADS TO ONLY CHANCE LES POPS NEAR
LK SUPERIOR...AS 12Z ECMWF WOULD PUT LES CHANCES ON TUES NIGHT INTO
WED.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
VFR CONDITIONS WILL DOMINATE AT KIWD/KCMX/KSAW THROUGH WED MORNING.
LOW CLOUDS WILL MOVE IN WED AFTERNOON AS LOW LEVEL MOISTURE MOVES
IN. LIGHT SNOW WILL BREAK OUT LATE IN THE AFTERNOON AT KCMX AND KIWD
AND IN THE EVENING AT KSAW AND THAT WILL DEFINITELY BE WHEN IFR/LIFR
CONDITIONS OCCUR.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
BRIEF PERIOD OF S TO SW WINDS TO 20-30KT THIS EVENING WILL DIMINISH
TO UNDER 20KT AS PRES GRADIENT WEAKENS AND FRONTAL BOUNDARY SETTLES
OVER LAKE SUPERIOR. THESE LIGHTER WINDS WILL LINGER THRU MUCH OF WED
OVER SCNTRL/SE LAKE SUPERIOR AS LOW PRES REDEVELOPS INTO UPPER MI.
ON THE BACKSIDE OF THE LOW...NE WINDS WILL INCREASE TO 20-30KT
DURING THE DAY WED ACROSS WESTERN AND NORTHERN LAKE SUPERIOR. THESE
STRONGER WINDS WILL SPREAD S AND E ACROSS THE LAKE WED NIGHT/THU AS
THE LOW DRIFTS SE AND MERGES WITH ANOTHER LOW MOVING NE INTO THE
CNTRL GREAT LAKES. NORTHERLY GALES ARE POSSIBLE ACROSS A LARGE
PORTION OF CNTRL LAKE SUPERIOR THU INTO EARLY FRI AS AIRMASS
GRADUALLY BECOMES COLDER/MORE UNSTABLE OVER THE LAKE AND PRES
GRADIENT REMAINS TIGHT ON BACKSIDE OF LOW PRES. MDT TO HVY FREEZING
SPRAY WILL ALSO OCCUR THU/FRI. WINDS WILL DIMINISH TO UNDER 20KT
FROM W TO E LATE FRI THRU SAT AS A HIGH PRES RIDGE ARRIVES.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
AFTERNOON FOR MIZ004-005.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY
AFTERNOON FOR MIZ001>003-009.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SYNOPSIS...ROLFSON
SHORT TERM...ROLFSON
LONG TERM...TK/SRF
AVIATION...07
MARINE...ROLFSONHazardous weather outlook, Jan 10, 4:53 PM EST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 453 PM EST TUE JAN 10 2012 MIZ001>007-009>014-084-085-111300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 453 PM EST TUE JAN 10 2012 /353 PM CST TUE JAN 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DEVELOPING STORM SYSTEM MAY PRODUCE MODERATE TO HEAVY SNOW AMOUNTS WEDNESDAY EVENING THROUGH THURSDAY NIGHT OVER MUCH OF UPPER MICHIGAN...ESPECIALLY IN THE HIGHER TERRAIN WEST AND NORTH CENTRAL. LAKE EFFECT SNOW COULD REMAIN ALONG LAKE SUPERIOR THURSDAY NIGHT INTO FRIDAY MORNING. SEE THE LATEST WINTER WEATHER STATEMENT AND SPECIAL WEATHER STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY SNOW...STRONG WINDS...AND ANY POOR VISIBILITIES TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. LSZ162-240>251-263>267-111300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 453 PM EST TUE JAN 10 2012 /353 PM CST TUE JAN 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTH GALES TO 35 KNOTS ARE POSSIBLE THURSDAY AFTERNOON INTO FRIDAY FOR NORTHERN AND EASTERN LAKE SUPERIOR. IN ADDITION...HEAVY FREEZING SPRAY IS POSSIBLE OVER MUCH OF LAKE SUPERIOR THURSDAY NIGHT AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-111300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 453 PM EST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. TK
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:44 AM EST | Winter Storm Warning | MQT | Baraga, Gogebic, Houghton, Keweenaw, Marquette, Ontonagon | 59 hr |
| Jan 11, 5:05 AM EST | Gale Watch | MQT | 12 hr | |
| Jan 11, 4:03 PM EST | Winter Weather Advisory | MQT | Alger, Dickinson, Houghton, Iron, Menominee | 51 hr |
| Jan 11, 5:10 PM EST | Gale Warning | MQT | 44 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.